# SDR CA060928003

- Difficulty date: September 9, 2006
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Bbavia 7ECA
- Aircraft time: 3,408 hours
- Engine: Lyc O235K2C
- Propeller: Snsnch 72CK
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Stringer
- Part number: 222182
- Condition: Failed
- Location: Fuselage
- Part time: 3,626 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER RECOVERING FROM AN AEROBATIC MANEUVER, THE PILOT FOUND THAT FULL DOWN ELEVATOR TRAVEL COULD NOT BE OBTAINED. A UNEVENTFUL RETURN TO THE AIRPORT AND LANDING WAS CARRIED OUT.  ONCE THE ELEVATOR BELLCRANK COVER WAS REMOVED, THE LT GUSSET FROM THE AFT STRINGER SUPPORT FELL OUT AND FULL ELEVATOR TRAVEL WAS OBTAINED. EXAMINATION OF THE GUSSET, SUPPORT AND RIVETS INDICATED THAT VIBRATION OF THE FABRIC IN FLIGHT HAD LOOSENED THE SOFT ALUMINUM POP RIVETS THAT THE MFG HAD USED IN ATTACHING THE GUSSET HAD WORKED LOOSE AND EVENTUALLY BROKEN, ALLOWING THE GUSSET TO FALL INTO THE BELLY AND WORK ITS WAY BACK INTO THE TAIL WHERE IT BECAME LODGED IN THE NARROW CLEARANCES AROUND THE ELEVATOR BELLCRANK.  THE SUBMITTER
